Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 170, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 1, 2005, 8:04 PM CDT for Burke County, Mountrail County, North Dakota. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2005, 8:04 PM CDT (01:04 UTC)
- Expired
- Jul 1, 2005, 9:05 PM CDT
- In force
- 61 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Burke County, ND, Mountrail County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 8:30 PM CDT | HAIL 1.5 | 1 S Lostwood, ND | |
| Jul 1, 8:55 PM CDT | HAIL 1.25 | 3 Nnw Stanley, ND | HAIL PILING UP IN DRIFTS 840 PM CDT TO 855 PM AND CONTINUING. |
| Jul 1, 8:58 PM CDT | HAIL 1.5 | 3 N Stanley, ND | LOTS OF HAIL PILING UP |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 6:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.1 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1700 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 020105 RRA
SVRBIS
NDC013-061-020200-
/O.NEW.KBIS.SV.W.0170.050702T0104Z-050702T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
804 PM CDT FRI JUL 1 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BURKE COUNTY IN NORTHWEST NORTH DAKOTA
NORTHERN MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA
* UNTIL 900 PM CDT
* AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NORTHGATE
TO POWERS LAKE...OR ALONG A LINE EXTENDING FROM 49 MILES EAST OF
CROSBY TO 39 MILES SOUTHEAST OF CROSBY...AND MOVING SOUTHEAST AT
30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
POWERS LAKE AROUND 805 PM CDT
LOSTWOOD AROUND 815 PM CDT
PALERMO AROUND 840 PM CDT
BLAISDELL AROUND 850 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
LAT...LON 4900 10203 4881 10203 4881 10215 4873 10216
4872 10225 4855 10224 4854 10206 4826 10207
4826 10208 4846 10275 4900 10231 4900 10224
$$
TWH3 follow-up statements
000
WWUS53 KBIS 020130
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
829 PM CDT FRI JUL 1 2005
NDC013-061-020200-
/O.CON.KBIS.SV.W.0170.000000T0000Z-050702T0200Z/
BURKE ND-MOUNTRAIL ND-
829 PM CDT FRI JUL 1 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CDT FOR
NORTHERN MOUNTRAIL AND EASTERN BURKE COUNTIES...
AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 30
MILES NORTHEAST OF LOSTWOOD TO LOSTWOOD...OR ALONG A LINE EXTENDING
FROM 53 MILES NORTHWEST OF MINOT TO 53 MILES WEST OF MINOT...MOVING
SOUTHEAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
STANLEY BY 840 PM CDT
PALERMO BY 845 PM CDT
BLAISDELL BY 900 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SATURDAY MORNING FOR WESTERN NORTH DAKOTA.
LAT...LON 4900 10203 4881 10203 4881 10215 4873 10216
4872 10225 4855 10224 4854 10206 4826 10207
4821 10214 4840 10259 4896 10207
$$
TWH000
WWUS53 KBIS 020146
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
845 PM CDT FRI JUL 1 2005
NDC013-020155-
/O.CAN.KBIS.SV.W.0170.000000T0000Z-050702T0200Z/
BURKE ND-
845 PM CDT FRI JUL 1 2005
...THE SEVERE THUNDERSTORM WARNING FOR BURKE COUNTY IS CANCELLED...
SEVERE WEATHER HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE
WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SATURDAY MORNING FOR WESTERN NORTH DAKOTA.
LAT...LON 4854 10207 4827 10207 4823 10213 4824 10219
4832 10236 4836 10249 4840 10258 4855 10243
$$
NDC061-020200-
/O.CON.KBIS.SV.W.0170.000000T0000Z-050702T0200Z/
MOUNTRAIL ND-
845 PM CDT FRI JUL 1 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CDT FOR NORTH
CENTRAL MOUNTRAIL COUNTY...
AT 844 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 28 MILES NORTHEAST OF BLAISDELL TO PALERMO...OR
ALONG A LINE EXTENDING FROM 40 MILES NORTHWEST OF MINOT TO 47 MILES
WEST OF MINOT...MOVING SOUTHEAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PALERMO BY 855 PM CDT
BLAISDELL BY 900 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SATURDAY MORNING FOR WESTERN NORTH DAKOTA.
LAT...LON 4854 10207 4827 10207 4823 10213 4824 10219
4832 10236 4836 10249 4840 10258 4855 10243
$$
TWH000
WWUS53 KBIS 020205 RRA
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
905 PM CDT FRI JUL 1 2005
NDC061-020215-
/O.EXP.KBIS.SV.W.0170.000000T0000Z-050702T0200Z/
MOUNTRAIL ND-
905 PM CDT FRI JUL 1 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MOUNTRAIL
COUNTY EXPIRED AT 900 PM CDT...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES
A SIGNIFICANT THREAT.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT FOR
CENTRAL MOUNTRAIL COUNTY. THIS INCLUDES THE TOWNS OF STANLEY AND
BELDEN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SATURDAY MORNING FOR WESTERN NORTH DAKOTA.
LAT...LON 4854 10207 4827 10207 4823 10213 4824 10219
4832 10236 4836 10249 4840 10258 4855 10243
$$
TWHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:20 PM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jul 1, 3:20 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 320 PM CDT FRI JUL 1 2005 .SHORT TERM... 00Z 4KM NSP WRF MODEL PROJECTS CONVECTION ENTERING OUR FAR WEST AFTER 22Z...REACHING BIS/MOT BY 03Z AND THEN DYING OFF WITH THE LOSS OF DAYTIME HEATING. ON THE OTHER HAND THE 12Z ETA TAKES THE CURRENT CONVECTION ALONG THE INTERNATIONAL BORDER AND TURNS IS SOUTHWARD INTO OUR NORTHEASTERN ZONES. THE MONTANA ACTIVITY IS HELD UP BY MID LEVEL RIDGING SOUTH OF THE CANADIAN BORDER ONLY BECOMES A FACTOR ON SATURDAY. HOWEVER ON SATURDAY THE ETA PUSHES THE ASSOCIATED SURFACE TROUGH EAST OF BISMARCK BEFORE THE AFTERNOON CONVECTION FIRES UP. THIS MAY LESSEN CHANCES FOR CONVECTION IN MY WESTERN ZONES SATURDAY AFTERNOON AND EVENING. .LONG TERM...KEPT IN LOW POPS 12Z TUES THROUGH 12Z WED AS A WEAK SHORT WAVE TROUGH MOVES THROUGH THE REGION. GFS80 AND OTHER LONG RANGE MODELS CONTINUE TO SHOW A BROAD UPPER LEVEL RIDGE BUILDING OVER THE ROCKY MOUNTAINS. NORTHERN PLAINS REMAINS UNDER NORTHWEST FLOW ALOFT FROM WEDNESDAY THROUGH THE REMAINDER OF THE EXTENDED. EXPECT THIS PERIOD TO BE DRY AND TEMPERATURES TO SLOWLY INCREASE EACH DAY...WITH THE WARMEST BEING FRIDAY AND INTO THE EARLY PART OF THE WEEKEND AS THE RIDGE CREST MOVES OVER THE NORTHERN PLAINS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RSL/NH
Hazardous weather outlook, Jul 1, 4:47 AM CDT, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 447 AM CDT FRI JUL 1 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-020946- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 447 AM CDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS AND WITH HEAVY RAIN ARE POSSIBLE LATE SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY LATE SATURDAY. JP MARTIN
In the hours before
Local storm report, Jul 1, 6:42 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
642 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL KILLDEER 47.37N 102.75W
07/01/2005 0.75 INCH DUNN ND CO-OP OBSERVER
&&
VROLLERLocal storm report, Jul 1, 6:50 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
650 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL KILLDEER 47.37N 102.75W
07/01/2005 1.75 INCH DUNN ND NWS EMPLOYEE
NWS EMPLOYEE FROM SIOUX FALLS IN KILLDEER REPORTS 5 TO 10
MINS OF GOLFBALL SIZE HAIL
&&
VROLLERLocal storm report, Jul 1, 6:56 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
656 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL KILLDEER 47.37N 102.75W
07/01/2005 2.50 INCH DUNN ND CO-OP OBSERVER
&&
VROLLERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:05 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, McLean, Mountrail | 55 min |
| Jul 1, 7:12 PM CDT | Severe Thunderstorm Warning | BIS | Dunn | 63 min |
| Jul 1, 7:19 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 41 min |
| Jul 1, 8:04 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 61 min |
| Jul 1, 8:13 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 27 min |
| Jul 1, 8:20 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 64 min |
| Jul 1, 8:22 PM CDT | Severe Thunderstorm Warning | BIS | Mercer | 53 min |
| Jul 1, 8:23 PM CDT | Tornado Warning | BIS | Ward | 12 min |
| Jul 1, 9:00 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 60 min |
| Jul 1, 9:19 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 56 min |
| Jul 1, 9:49 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Renville, Ward | 42 min |
| Jul 1, 9:58 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 30 min |
| Jul 1, 11:09 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 53 min |
| Jul 1, 11:39 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 51 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.